Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 240, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2002, 5:11 PM CDT for Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2002, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 22, 2002, 5:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
666 WUUS54 KOHX 222211 SVRBNA TNC161-222245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 511 PM CDT THU AUG 22 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEWART COUNTY IN TENNESSEE * UNTIL 545 PM CDT * AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF DOVER...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN CENTRAL STEWART COUNTY BY 530 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ 21 LAT...LON 3647 8795 3637 8775 3659 8768 3661 8797
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:25 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 22, 3:25 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT THU AUG 22 2000 KOHX DOPPLER SHOWED ISOLATED THUNDERSTORMS THIS AFTERNOON, MAINLY ACROSS NORTHERN MIDDLE TENNESSEE. TEMPERATURES WERE MAINLY IN THE LOWER 90S, EXCEPT IN THE MIDDLE 80S PLATEAU. EXPECT A GENERAL INCREASE IN CHANCE FOR THUNDERSTORMS OVER THE NEXT SEVERAL DAYS, AS ATMOSPHERIC MOISTURE INCREASES AND A SHORTWAVE/COLD FRONT MOVES IN FROM THE NORTHWEST. FRONT MOVES ON THROUGH SATURDAY, WHEN CHANCE OF THUNDERSTORMS SHOULD BE GREATEST, ALTHOUGH SOME POST-FRONTAL CLEARING IS EXPECTED BY LATE IN THE DAY. CONDITIONS TURN DRY AND PARTLY CLOUDY SATURDAY NIGHT THROUGH MONDAY, WITH LOWER DEWPOINTS AND NOTICEABLY COOLER TEMPERATURES AT NIGHT. AFTERNOON TEMPERATURES WILL REMAIN SEASONABLY WARM, ALTHOUGH NOT QUITE AS WARM AS WHAT WEVE BEEN EXPERIENCING. CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME BACK INTO THE FORECAST BY THE MIDDLE OF NEXT WEEK, AS MIDDLE TN ONCE AGAIN COMES UNDER SOUTHERLY FLOW. BNA BE 072/091 073/088 068 19243 CSV BE 067/085 067/085 064 19243 .BNA...NONE. 19
In the hours before
Local storm report, Aug 22, 4:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
431 PM CDT THU AUG 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 S BIG SANDY TN WIND DAMAGE
08/22/02 BENTON NUMEROUS TREES BLOWN DOWN
AND SOME DAMAGE TO OUT
BUILDINGS... REPORTED BY
STORM SPOTTER
0320 PM 8 NE NASHVILLE TN WIND DAMAGE
08/22/02 DAVIDSON TREES BLOWN DOWN IN
MADISON...REPORTED BY STORM
SPOTTER
0345 PM 10 NE NASHVILLE TN WIND DAMAGE
08/22/02 DAVIDSON NUMEROUS TREES BLOWN DOWN
NEAR ANDERSON ROAD BETWEEN
MYATT DRIVE AND GALLATIN
ROAD IN MADISON...REPORTED
BY NWS EMPLOYEE
HSLocal storm report, Aug 22, 4:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
431 PM CDT THU AUG 22 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 S BIG SANDY TN WIND DAMAGE
08/22/02 BENTON NUMEROUS TREES BLOWN DOWN
AND SOME DAMAGE TO OUT
BUILDINGS... REPORTED BY
STORM SPOTTER
0345 PM 8 NE NASHVILLE TN WIND DAMAGE
08/22/02 DAVIDSON TREES BLOWN DOWN IN
MADISON...REPORTED BY STORM
SPOTTER
0345 PM 10 NE NASHVILLE TN WIND DAMAGE
08/22/02 DAVIDSON NUMEROUS TREES BLOWN DOWN
NEAR ANDERSON ROAD BETWEEN
MYATT DRIVE AND GALLATIN
ROAD IN MADISON...REPORTED
BY NWS EMPLOYEE
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 37 min |
| Aug 22, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Aug 22, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 19 min |
| Aug 22, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 36 min |
| Aug 22, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.